Pernicious Anaemia Society

Not sleeping after B12 injections

Hi, I was diagnosed with Prenicious Anaemia and low vit D in June, started the injection and Vit D tablets and taken injections regularly every three months. My sleeping stated getting worse since starting the treatment but reached a very bad state after the December injection. I honestly didn't sleep more than an hour a night. started looking into zinc, Magnesium, Potassium and Melatonin supplements and healthy diet high in these. I follow a very clean sleeping routine, restrict no Caffeine, no light, no mobile phone after 7 pm. This week suddenly I am managing to sleep much better thank god but after doing nothing different. I am scared to take my Mach B12 injection worried it could be the cause for my no sleeping the last two months, did anyone else suffer from not sleeping after the b12 injection? Pls x

6 Replies
oldestnewest

some people do report problems sleeping as a result of injections - but don't I haven't heard anyone come up with anything quite as extreme as you describe. Others find that B12 actually helps them sleep better - certainly the case for me.

I would suggest that you raise it with your GP.

Reply

Hi MANALmasri. Just a thought..folate levels that are too low (or indeed too high) can cause insomnia.

When I was first diagnosed I inadvertently over supplemented with folate and only slept for three hours a night for months (having previously not slept when they were too low). Dreadful 😖.

Also worth checking other out other supplements you're taking for possible side effects. Sometimes too much can be as bad as too little.

Has your GP checked your folate levels?

Plus - B12 and folate work together so if folate is too low the body can't utilise B12 properly. Folate levels need to be in the top third of the reference range.

B12 helps me sleep 😄

Good luck...hope you get some good sleep soon 👍

Reply

Hi, I just read you post and wanted to know how you are doing now. I started getting B12 shots almost a year ago and felt great until about a month ago. I had a b12 shot and suddenly I could sleep for two nights. I was able to sleep for the rest of the month. I had my next b12 shot last week and I have barely slept since then. I went back to my GP yesterday and told him about my insomnia. He took 7 vials of blood and is running tests. He had never heard of B12 shots causing insomnia. Are you doing better now? Are you still receiving B12 shots?

Reply

O.K. I'm updating my last post. I figured out I was having some kind of allergic reaction to the B12 shots. I did a lot of Googling and found a doctor who wrote about some of his patients having allergic reactions to B12 shots and he said this was easily treated with antihistimes. I took a Benadryl before my shot this week and kept taking Benadryl for the last couple of days and it seems to have fixed the problem. Another plus with Benedryl is that it makes me sleepy so I've been sleeping very well.

Reply

How is ur sleep now

Reply

Yes I am not sleeping too

Reply

You may also like...